MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISPOSABLE BL 4.5MM FR ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DISPOSABLE BL 4.5MM FR ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 7210499
Medical Device Problem Codes Overheating of Device (1437); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the surgery the inner blade of a disposable blade 4.5mm fr elite could not be rotated when it was used and this caused the handpiece to get hot.There was no problem with the handpiece because overheating did not occur when another blades were connected to it and used.Surgery was completed using a smith and nephew back-up device.No patient injuries or delay reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned.The inner blade of the device had some markings on the metal from use.A functional evaluation concluded that this device was able to operate under the oscillate, forward, and reverse functions without incident.There was not excessive heat output from the device.The device had a tighter fit between the inner and outer blades, but it did not influence device operation.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DISPOSABLE BL 4.5MM FR ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11271714
Report Number1219602-2021-00245
Device Sequence Number3440842
Product Code HAB
UDI-Device Identifier03596010494764
UDI-Public03596010494764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model Number7210499
Device Catalogue Number7210499
Device Lot Number50871451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1